Computation of Maxwell singular solution by nodal-continuous elements

Huo Yuan Duan, Roger C.E. Tan, Suh Yuh Yang, Cheng Shu You

Research output: Contribution to journalArticlepeer-review

9 Scopus citations

Abstract

In this paper, we propose and analyze a nodal-continuous and H1-conforming finite element method for the numerical computation of Maxwell's equations, with singular solution in a fractional order Sobolev space H r(Ω), where r may take any value in the most interesting interval (0, 1). The key feature of the method is that mass-lumping linear finite element L2 projections act on the curl and divergence partial differential operators so that the singular solution can be sought in a setting of L2(Ω) space. We shall use the nodal-continuous linear finite elements, enriched with one element bubble in each element, to approximate the singular and non-H1 solution. Discontinuous and nonhomogeneous media are allowed in the method. Some error estimates are given and a number of numerical experiments for source problems as well as eigenvalue problems are presented to illustrate the superior performance of the proposed method.

Original languageEnglish
Pages (from-to)63-83
Number of pages21
JournalJournal of Computational Physics
Volume268
DOIs
StatePublished - 1 Jul 2014

Keywords

  • Eigenvalue problem
  • Interface problem
  • Maxwell's equations
  • Nodal-continuous element

Fingerprint

Dive into the research topics of 'Computation of Maxwell singular solution by nodal-continuous elements'. Together they form a unique fingerprint.

Cite this